Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy Dry Facial, Chest and hands
Apr 30, 2013

I have extremely dry itchy skin around my face, and chest and arms. I am on lamivudine efavirenz tenofovir, I started treatment last year in Sept. My viral load is low and I am healthy. I take my meds at night (not always at the same exact time, but everyday) I am experiencing extreme itchiness. My face at times breaks out in terrible rashes. My skin tone has decreased drastically. I have very dark almost black patches and normal chocolately tone. I am extremely ashy at times and at times I am even toned. The only consistency is the extreme itchiness which will subside after 3-4 hours and at times after I have used antihistamine I have inconsistent sleep patterns and I use emulsifying ointment to shower and as a lotion. My dad has eczema but I never had any skin issues till beginning of last year when my skin started to itch extremely and my eyebrows fell off completely. My eyebrows have since grown back but I am noticing they are falling off again. I live in Cape Town, the weather is very extreme: either too cold or too hot. We are just about to begin winter.

Response from Dr. Henry

Rashes as you describe can be extremely frustrating to manage. Rashes are common in HIV+ patients. It is possible that the rash may be due to one of your HIV medications in which case a planned switch to an alternative regimen may be considered. In most cases there is another skin condition causing the problem (ie severe seborrhea, eczema, folliculities and other conditions) so a proper diagnosis (often assisted by consultation with a dermatologist/skin specialist) is key to improving treatment options. A few of the problems are worsened (darker skin) by exposure to sunlight so minimizing UV light exposure is sometimes a key measure to improve the skin color. KH



Previous
report back from Tupac
Next
Insomnis side effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement